MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY CS CONSOLE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY CS CONSOLE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000297
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Prolapse (2475)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that before the use of ophthalmic system the patient experienced iris prolapse out of main incision.The iris was repositioned manually, with viscoelastic.The surgery continued without further issue.The surgeon did comment that the iris was exceptionally loose as first found.The patient outcome was unknown.Additional information has been requested, none has been received till date.This complaint is pertaining the two of two reports received from the initial reporter.
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.Service history was reviewed for the system.There was no service record (relevant to the reported event), found.All surgical systems are verified to meet specifications after installation and customer initiated servicing in accordance with the applicable procedure.It should be noted that the surgeon is a trained medical professional that in the event of an incident the surgeon will mitigate those issues to proceed manually.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.The console was found to have no problem.The reported adverse event occurred before the use of the console and was unrelated to functionally.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY CS CONSOLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22540392
Report Number2028159-2025-01046
Device Sequence Number20949392
Product Code HQC
UDI-Device Identifier00380650002976
UDI-Public(01)00380650002976(17)350603(11)250605(10)17F77M
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065000297
Device Lot Number17F77M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date11/19/2025
Date Device Manufactured06/05/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown